Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 1, 2017, 4:21 PM EDT for Kosciusko County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2017, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 1, 2017, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Northern Indiana
County Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 51 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WWUS83 KIWX 012021
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
421 PM EDT TUE AUG 1 2017
INZ015-016-023-024-012045-
Wabash-Miami-Kosciusko-Fulton-
421 PM EDT TUE AUG 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WABASH...EASTERN
FULTON...SOUTHWESTERN KOSCIUSKO AND NORTHWESTERN MIAMI COUNTIES...
At 418 PM EDT, strong thunderstorms were located 2 miles southwest
of Akron, and 4 miles south of Rochester, moving northeast at 15 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted include...
Rochester, North Manchester, Akron, Mentone, Claypool, Macy, Burket,
Nyena Lake, Liberty Mills, Athens, Palestine, Beaver Dam Lake,
Packerton, Sevastopol, Beaver Dam, Gilead and Disko.
LAT...LON 4092 8611 4091 8614 4091 8619 4098 8627
4125 8594 4104 8571
TIME...MOT...LOC 2018Z 231DEG 15KT 4102 8606
$$
NWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:54 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 1, 3:54 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 354 PM EDT Tue Aug 1 2017 .SYNOPSIS... Issued at 346 PM EDT Tue Aug 1 2017 Showers and storms can be expected late this afternoon into this evening as a weak upper level system combines with afternoon heating. After a short break in the activity, more storms are expected Wednesday and Thursday as upper level systems move into the area. A strong cold front will arrive Thursday night and bring much cooler weather to the area Friday. && .SHORT TERM...(This Evening through Wednesday) Issued at 347 PM EDT Tue Aug 1 2017 A weak upper level system, weak return flow and diurnal heating have combined to trigger scattered showers and storms across the area through mid afternoon. Surface based CAPES have topped 2500 J/Kg per SPC meso analysis near Monticello. The activity will remain pulse type and should stay relatively unorganized with maximum wind gusts under 40 mph and possibly pea-sized. Storms should dissipate by early tonight. More storms are expected to develop Wednesday as an upper level TROF moves southeast into the area. Storm activity should be accentuated by diurnal heating and may become rather numerous by late in the day. Severe storms are not expected given very little shear; however, maximum wind gusts could reach between 30 and 40 mph given downward CAPE near or topping 1000 J/kg. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 347 PM EDT Tue Aug 1 2017 Storm chances will continue into Thursday and Thursday night as a cold front and vigorous upper level system approach. There is a chance for at least marginally severe storms late Thursday into early Thursday night as low level wind shear increases. Chilly air will spread across the Friday with temperatures staying in the 60s over northwest areas. Breezing to windy conditions will lead to dangerous swimming conditions on Lake Michigan Friday. For Saturday through next Tuesday, the northwest flow aloft will persist with occasional upper level disturbances providing chances for showers and storms. Temperatures should stay below normal with high mainly in the 70s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 138 PM EDT Tue Aug 1 2017 Introduced period of VCSH at KFWA where slight increase in coverage/intensity of showers/storms has been noted. Once the feature causing the activity departs that should be the end of anything at FWA. At KSBN a few showers came close but are now NE of the area and think main coverage of additional activity will remain SW of the area. Could see a touch of fog at both sites overnight, but low enough confidence to leave out for now. Risk of showers and storms will arrive again towards the end of the forecast period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 1, 5:21 AM EDT, 11 hours before
Hazardous Weather Outlook National Weather Service Northern Indiana 521 AM EDT Tue Aug 1 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-020930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 521 AM EDT Tue Aug 1 2017 /421 AM CDT Tue Aug 1 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight An isolated thunderstorm is possible late this morning through early this evening, especially along and south of Route 30. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms again Wednesday into Wednesday evening. Severe weather is not expected. Thunderstorm chances will increase late Thursday afternoon into Thursday night. Widespread severe weather is not expected, but an isolated strong to severe thunderstorm cannot be ruled out west of Interstate 69 late Thursday afternoon into Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-020930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 521 AM EDT Tue Aug 1 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday. Thunderstorm chances will increase late Thursday afternoon into early Thursday evening. A few of the storms may be strong to severe. Hazardous conditions for small craft are possible Friday and Friday night. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Aug 1, 2:48 PM EDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Northern Indiana 248 PM EDT TUE AUG 1 2017 INZ008-017-011915- Noble-Whitley- 248 PM EDT TUE AUG 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NOBLE AND NORTHEASTERN WHITLEY COUNTIES... At 247 PM EDT, a strong thunderstorm was located over Columbia City, moving north at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Columbia City, Tri-lakes, Etna, Ormas, Wolflake, Green Center, Merriam, Lorane, Big Lake, Goose Lake, Bear Lake and Loon Lake. LAT...LON 4110 8548 4112 8558 4136 8560 4132 8531 TIME...MOT...LOC 1847Z 192DEG 11KT 4117 8551 NWS
Special weather statement, Aug 1, 2:51 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Northern Indiana
251 PM EDT TUE AUG 1 2017
INZ022-023-011915-
Miami-Cass-
251 PM EDT TUE AUG 1 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CASS AND SOUTHWESTERN
MIAMI COUNTIES...
At 250 PM EDT, a strong thunderstorm was located over Walton, or near
Grissom Afb, moving northeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm. In addition, due to the slow movement, torrential rain is
likely occuring with this storm, which may cause ponding of water.
Locations impacted include...
Logansport, Grissom Afb, Walton, Bunker Hill, Lincoln, Wells,
Galveston, Onward, Deacon, New Waverly, Adamsboro, Nead and Anoka.
LAT...LON 4065 8638 4069 8637 4069 8639 4084 8629
4070 8604 4056 8622
TIME...MOT...LOC 1850Z 216DEG 9KT 4068 8626
FISHERSpecial weather statement, Aug 1, 3:39 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Northern Indiana
339 PM EDT TUE AUG 1 2017
INZ015-023-012015-
Miami-Fulton-
339 PM EDT TUE AUG 1 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FULTON AND NORTHWESTERN
MIAMI COUNTIES...
At 338 PM EDT, a strong thunderstorm was located 8 miles northwest of
Mexico, or 9 miles south of Rochester, moving north at 15 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Rochester, Akron, Macy, Nyena Lake, Lake Manitou and Athens.
LAT...LON 4089 8617 4091 8617 4091 8624 4116 8631
4113 8608 4109 8608 4109 8602 4105 8602
4089 8614
TIME...MOT...LOC 1938Z 189DEG 14KT 4093 8619
NWSLocal storm report, Aug 1, 3:49 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT TUE AUG 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 S NYENA LAKE 40.95N 86.19W
08/01/2017 E0.88 INCH FULTON IN PUBLIC
ALSO ESTIMATED 40 MPH WINDS.
&&
CRSpecial weather statement, Aug 1, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
421 PM EDT TUE AUG 1 2017
INZ015-016-023-024-012045-
Wabash-Miami-Kosciusko-Fulton-
421 PM EDT TUE AUG 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WABASH...EASTERN
FULTON...SOUTHWESTERN KOSCIUSKO AND NORTHWESTERN MIAMI COUNTIES...
At 418 PM EDT, strong thunderstorms were located 2 miles southwest
of Akron, and 4 miles south of Rochester, moving northeast at 15 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted include...
Rochester, North Manchester, Akron, Mentone, Claypool, Macy, Burket,
Nyena Lake, Liberty Mills, Athens, Palestine, Beaver Dam Lake,
Packerton, Sevastopol, Beaver Dam, Gilead and Disko.
LAT...LON 4092 8611 4091 8614 4091 8619 4098 8627
4125 8594 4104 8571
TIME...MOT...LOC 2018Z 231DEG 15KT 4102 8606
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:48 PM EDT | Special Weather Statement | IWX | Whitley | 27 min |
| Aug 1, 2:51 PM EDT | Special Weather Statement | IWX | Cass | 24 min |
| Aug 1, 3:39 PM EDT | Special Weather Statement | IWX | Fulton | 36 min |
| Aug 1, 4:45 PM EDT | Special Weather Statement | IWX | Kosciusko | 30 min |
| Aug 1, 5:34 PM EDT | Special Weather Statement | IWX | White | 26 min |
| Aug 1, 5:59 PM EDT | Special Weather Statement | IWX | Pulaski | 31 min |
| Aug 1, 6:00 PM EDT | Special Weather Statement | IWX | Miami | 30 min |
| Aug 1, 6:31 PM EDT | Special Weather Statement | IWX | Starke | 29 min |
| Aug 1, 7:12 PM EDT | Special Weather Statement | IWX | Saint Joseph | 33 min |
| Aug 1, 4:37 PM EDT | Special Weather Statement | IWX | Williams | 23 min |
| Aug 1, 5:17 PM EDT | Special Weather Statement | IWX | Defiance | 28 min |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.